Jump to content


Photo

ok its me again!!!!


  • Please log in to reply
5 replies to this topic

#1 dee145

dee145

    New Member

  • Members
  • Pip
  • 0 posts

Posted 17 June 2010 - 10:12 AM

I am doing ok except these damn shakes.  I have 1mg xanax to take but dont want to become dependant on them.  I take half of one in the morning and sometimes the other half in the afternoon if it gets bad but today i cant seem to get rid of them after the half dose of xanax.  All my drs tell me to take them if I need to for quality of life, makes it sound like I am on my death bed.  I am eating ok and gained another half pound, YEAH.  My new onc, said they could be from the way they stopped me 'cold turkey' on that anti-depressant back in Dec.  He said the name but I forget it, something to do with my central nervous system and they might get better and may not.  Sometimes I think it may be anxiety related cause I get the chest tightness but not always.  Like today I was just doing my hair and started shaking after taking the half dose of xanax.  I am allowed to take one every 4-6 hours but like I said I dont want to get addicted to them if i am not already.  They say it doesnt take much time or dose to become addicted to them.  Maybe a good stiff drink would help. LOL  To bad I dont drink, maybe I should start.  Any suggestions?

                         Thanks, Dee

My blood suger is fine also.



#2 Tedsey

Tedsey

    Advanced Member

  • Members
  • PipPipPip
  • 85 posts

Posted 17 June 2010 - 12:13 PM

Dee,

Quality of life has nothing to do with a deathbed.  If a person is depressed, for example, he or she can have a very low quality of life with "perfect" health.  Everything looks bad and hopeless.  Everything everyone says is skewed to seem negative.  Darkness is all you can see.  Depression is a real, physical illness, but there is situational depression (i.e. loss of a job, death of a loved one, diagnosis of illness).  Many doctors are good at pushing psychotropic drugs they know nothing about.  Is Xanax helping with he shakes?  As you probably know, it only lasts for about 4 hours.  It helps in the short-term.

I have suffered most of my life from post traumatic stress from my childhood and depression as an adult.  Got it under control with cognitive behavioral therapy and Paxil (anti-anxiety/depressant drug).  I never knew life could be so good.  Got off drug, but continued with therapy.  I married a wonderful man and had a couple of kids.  My first related family! (I have family that cared for me for a while, but we are not blood related)  Life could not have been better!  Stopped therapy for 3 years.  Then, the CML showed up after 3 years of running to doctors because of extreme weight loss.  Back to depression, but it has yet to be as bad as it was.  Anxiety has been a big problem after I was diagnosed, but it is getting much better. 

Really, I just want to tell you that this can be fixed.  It takes time and hard work though.  I am working at it again.  Popping a pill or pills only helps to take the edge off, but it is not a cure alone.  I know what you are going through.  Do you talk to a therapist?  Please consider if you don't.  Make the time.  You are worth it.  It may do wonders for the shakes.  As long as your docs have not found an underlying cause for them, shakes seem to go hand and hand with anxiety.  If you haven't, and want to keep on with drug therapy, please talk to a psychiatrist.  I know they get a bad rap, but their services are invaluable.  A good shrink knows his or her drugs well and after consulting with you, he or she can find a good fit for you.  Also, there will be check ins to see how the drug is working.  If it doesn't, then you and the psychiatrist can find one that fits.  I really like the man I see.  He looks just like Dr. Freud and would be the father I always wanted (scholarly, soft spoken, gentle manner---but I have only seen him a couple of times).  This is sort of personal to put out there on a blog, and I should probably write to you personally, but my childhood was full of violence.  You may want to look back on the life you lead before CML and see if the emotional issues you deal with now may be mixed with ghosts from past.  They can haunt again with the advent of trauma, that is, if they ever went away in the first place.  We all handle the diagnosis differently.  Though, I cannot imagine anyone took it well.  Your personality and your life experiences have a lot to do with how you handle the diagnosis and how you live with it.  This is my opinion, but I have been on this ride for a while.   

From what I remember, you are newly diagnosed.  It is very difficult in the beginning.  You think you are going to die tomorrow and your body is going to fail, you wonder what you did, what you were exposed to, yada, yada.  I would say, it is much worse if you have dependent children.  I find they are first and foremost on my mind.  Six going on seven months, things are getting better for me emotionally.  I refuse to let this disease interfere with the quality of my life.  I get very down at times, but this board gives me hope.  It is very therapeutic for me to write.  And I hope the people on this board don't mind my verbosity too much.  

Hang in there.  What you and all of us are going through is tough.  Understatement of the year.  Write to me if it makes you feel better.  Please take care.

P.S.  I will make a bold statement.  Your onc is probably wrong about the shakes being from stopping cold turkey in Dec.  It was too long ago.  I do not think SSRI withdrawl lasts that long.  And if you took Elavil for migraines, the dose was likely not very high (but correct me if I am wrong).  And your onc is not a neurologist.  You would have to see a neurologist or a neuro-oncologist to really find out if your shaking is a central nervous system problem or not.  See someone who knows.  Silly thing to say to you.  As for the chest tightness, anxiety will do that to you.  Dee, you can get this all under control.  Don't feel hopeless.



#3 dee145

dee145

    New Member

  • Members
  • Pip
  • 0 posts

Posted 17 June 2010 - 01:23 PM

could you send me your e-mail address if you dont mind?

                    dee



#4 Tedsey

Tedsey

    Advanced Member

  • Members
  • PipPipPip
  • 85 posts

Posted 17 June 2010 - 02:25 PM

Check your private messages.  If you don't already know, click on your icon (blue flower).  You will see tabs on top of page.  One of them says "private messages".  Click on that.



#5 Michael

Michael

    New Member

  • Members
  • Pip
  • 0 posts

Posted 17 June 2010 - 03:37 PM

Hope this gets to you

mksupran@comcast.net

Look forward to hearing from you.

Michael

Sent from my iPhone



#6 Tedsey

Tedsey

    Advanced Member

  • Members
  • PipPipPip
  • 85 posts

Posted 19 June 2010 - 10:22 AM

Dee, I sent you my personal email through the "private message" system on this site.  Hope you got it.  Hope all is well.






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users